Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 12, 2010, 6:56 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 85 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2010, 6:56 PM EDT (22:56 UTC)
- Expired
- May 12, 2010, 8:21 PM EDT
- In force
- 85 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kanawha County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 30 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:10 PM EDT | FLOOD | Charleston, WV | STREAMS OVER ROADS OR BRIDGES. WATER OVER WOODRUM LN NEAR THE WELFARE OFFICE |
| May 12, 7:17 PM EDT | FLASH FLOOD | 2 Ssw Sissonville, WV | WOMAN TRAPPED IN CAR IN HIGH WATER. WATER RESCUE NEEDED. |
| May 12, 7:45 PM EDT | FLASH FLOOD | Sissonville, WV | WATER EXTREMELY HIGH ON WOLF PEN DR. WATER EXTREMELY HIGH ON SISSIONVILLE DR NEAR MARTINS BRANCH RD. |
| May 12, 7:55 PM EDT | FLASH FLOOD | 3 N Charleston, WV | 2 MILE CREEK COMING OUT OF ITS BANKS. WATER FLOWING OVER EDENS FORK ROAD NEAR THE I-77 EXIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
666
WGUS51 KRLX 122256
FFWRLX
WVC039-079-130100-
/O.NEW.KRLX.FF.W.0004.100512T2256Z-100513T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
* UNTIL 900 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR POCA...OR NEAR NITRO...
MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
ALBANS...CROSS LANES...INSTITUTE...DUNBAR...SOUTH CHARLESTON...
SISSONVILLE...PINCH...ELKVIEW AND CLENDENIN
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 8198 3854 8129 3852 8126 3853 8126
3853 8124 3850 8124 3847 8128 3829 8124
3838 8200
$$
081 follow-up statement
899
WGUS71 KRLX 130021
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
821 PM EDT WED MAY 12 2010
WVC039-079-130030-
/O.CAN.KRLX.FF.W.0004.000000T0000Z-100513T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-PUTNAM WV-
821 PM EDT WED MAY 12 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL PUTNAM AND
NORTHERN KANAWHA COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN CANCELLED AS HEAVY RAIN IS NO LONGER
EXPECTED. HOWEVER...LIGHT TO MODERATE RAIN CAN BE EXPECTED THE NEXT
HOUR OR SO EXCESS RUNOFF MAY ALLOW STREAMS AND CREEKS TO RISE A
LITTLE BEFORE THEY START TO RECEDE.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 8198 3854 8129 3852 8126 3853 8126
3853 8124 3850 8124 3847 8128 3829 8124
3838 8200
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:49 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 12, 3:49 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT WED MAY 12 2010
.SYNOPSIS...
A FRONT MEANDERS IN OUR VICINITY THE NEXT COUPLE DAYS...CAUSING
CHANCES FOR SHOWERS AND THUNDERSTORMS...INCLUDING A FINAL PASSAGE
THROUGH THE AREA AS A COLD FRONT FRIDAY. HIGH PRESSURE FOR WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
FLOOD WATCH REMAIN IN AFFECT UNTIL 00Z THIS EVE. MCS MOVING QUICKLY
THROUGH THE AREA AND SHOULD BE GONE BY 21Z SO MAY NEED TO NIX WATCH
EARLY. SO FAR ONLY MINOR FLOODING HAS BEEN OBSERVED. THE SEVERE
THREAT APPEARS TO BE EXITING WITH THE LEADING EDGE OF THE COMPLEX
MOVING THROUGH THE MOUNTAINS. TONIGHT WILL BRING PATCHY DENSE FOG
AND AREAS OF LOW CLOUD IN THE WAKE OF THE MCS.
THE MCS...TRACKING S OF THE SFC FRONT...HAD LITTLE AFFECT ON THE
POSITION OF THE FRONT OTHER THAN TO LAY DOWN A BOUNDARY OF ITS OWN
IN ITS WAKE...MUCH FARTHER S THAN THE FRONT. AS THE MCS...OR WHAT
IS LEFT OF IT AND ITS ASSOCIATED S/W TROF...MOVES E OF THE
APPALACHIANS TONIGHT...THE BOUNDARY WILL SLIP S E OF THE MOUNTAINS.
THIS BRINGS LOW CLOUD BACK INTO GREENBRIER VALLEY THU MORNING BUT
THIS SHOULD AFFECT A VERY LIMITED PORTION OF THE CWA.
THE WEATHER SCENARIO FOR THU IS SOMEWHAT CONFUSED WITH AMPLE
INSTABILITY BUT LITTLE IF ANY FORCING WITH AREA BY AND LARGE IN THE
WARM SECTOR AND RIDGING ALOFT. MAY GET MIDDAY OR AFTERNOON
CONVECTIVE DEVELOPMENT ON WHAT IS LEFT OF BOUNDARY LEFT BEHIND BY
CURRENT MCS...OVER SOUTHERN TO CENTRAL PORTION OF CWA.
THUNDERSTORMS EXPECTED TO DEVELOP OUT AHEAD OF COLD FRONT
APPROACHING FROM THE W SHOULD NOT ARRIVE UNTIL AT LEAST 00Z FRI.
TEMPERATURES TONIGHT WILL NOT GET MUCH LOWER THAN WHERE THEY ARE
UNDER THE MC THIS AFTERNOON. A BLEND OF GUIDANCE LOOKS GOOD FOR THU
AS THE GROUND AND VEGETATION WILL LIKELY BE TOO WET TO SUPPORT THE
HIGHER NUMBERS OUTRIGHT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...12Z NAM/00Z
ECMWF HAVE REMNANTS OF WARM FRONT STALLING OVER THE MOUNTAINOUS EAST
INTO THE EVENING THURSDAY NIGHT. MODERATE LOW-LEVEL MOISTURE IS ALSO
EXPECTED TO POOL WEST OF THE MOUNTAINS. THIS...COMBINED WITH CAPE
VALUES IN THE 1000 TO 1500J/KG BALLPARK AND LIS OF -4 TO -6C COULD
LEAD TO MAINTENANCE OF DAYTIME CONVECTION LASTING INTO THE LATE
EVENING. LEAVING THREAT OF STRONG GUSTY WINDS OUT OF THE
THUNDERSTORM FORECAST AT THIS TIME AS BUFKIT SOUNDINGS INDICATE AN
INVERSION SETTING UP THURSDAY NIGHT. THIS INVERSION SHOULD KEEP THE
35 TO 45KT LOW LEVEL JET FROM MIXING DOWN TO THE SURFACE.
FRIDAY MORNING CWA WILL DRY UP TEMPORARILY WITH WARM SOUTHERLY FLOW
AHEAD OF THE COLD FRONT. HAVE COLD FROPA OCCURRING THROUGH AFTERNOON
FRIDAY WITH STRONG MODEL CONSENSUS SUPPORTING THE TIMING. LOW TO
MODERATE INSTABILITY ALONG THE FRONT IS EXPECTED TO DEVELOP
THUNDERSTORMS ALONG THE LINE...DESPITE DIFFUSION OF LARGE SCALE
FORCING ALONG THE FRONT. FROPA SPEED WILL BE FAIRLY SLOW AS THE
BOUNDARY SEEMINGLY LINGERS OVER CWA THROUGH LATE FRIDAY NIGHT. WITH
THIS IN MIND QPF VALUES ARE BETWEEN 0.4 AND 0.6IN...WITH NO CONCERN
OF HYDROLOGIC ISSUES DESPITE RECENT WET WEATHER.
GREAT LAKES SURFACE HIGH BUILDS IN SATURDAY AND SUNDAY LEADING TO
DRIER WEATHER. ONLY TWEAKED PREVIOUS MAX AND MIN TEMPERATURES BASED
ON LATEST MET/MEX.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL SETTLE OVER THE REGION FOR THE WEEKEND...BUT
THERE IS A SLIGHT CHANCE OF PRECIPITATION IN THE SOUTHERN COAL
FIELDS ASSOCIATED WITH A WEAKENING STATIONARY FRONT TO OUR SOUTH.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST...AND USED
THE ECMWF AND HPC SOLUTION TO FORECAST ITS PATH. THE NEW ECMWF RUN
FEATURED A SOUTHWEST TO NORTHEAST SURFACE LOW TRACK THROUGH EAST
CENTRAL OHIO...UPPER LEVEL SUPPORT WILL STRENGTHEN THE SURFACE
LOW AS IT APPROACHES. WITH THE NEW MORE NORTHERLY TRACK...THE WARM
FRONT WILL FORCE LIGHT PRECIPITATION BEGINNING MONDAY MORNING. RIGHT
NOW IT LOOKS LIKE MOST OF MONDAY AND TUESDAY WILL BE RAINY AS AN
UPPER LEVEL DISTURBANCE TRAVELS NORTH AND INTERACTS WITH THE WARM
FRONT. THE COLD FRONT WILL PASS THROUGH THE AREA ON TUESDAY...AND IT
WILL BE ASSOCIATED WITH ANOTHER SWATH OF RAIN. THE BEST CHANCE FOR
THUNDERSTORMS WILL BE ON TUESDAY AFTERNOON AND EVENING AHEAD OF THE
COLD FRONT. A CHANCE OF RAIN WILL CONTINUE THROUGH EARLY THURSDAY
MORNING...WHEN THE SURFACE LOW FINALLY PULLS OFF TO THE NORTH.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
NEARLY STATIONARY FRONT JUST N OF THE AREA THROUGH THE PERIOD.
MVFR TO IFR CONDITIONS IN WIDESPREAD SHOWERS AND THUNDERSTORMS THIS
AFTERNOON WILL IMPROVE AS THE COMPLEX MOVES OUT OF THE AREA. VFR TO
MVFR START TO THE EVENING...BUT DENSE FOG MAY FORM ON ACCOUNT OF
THE RAIN THIS AFTERNOON. CONDITIONS WILL GO VFR BY 14Z THU WITH ANY
THUNDERSTORM DEVELOPMENT THU MOST LIKELY TO HOLD OFF UNTIL AFTER
18Z. THE AREA WILL BE IN S TO SW FLOW IN THE WARM SECTOR THU...WITH
AT MOST SCATTERED CONVECTION.
VARIABLE GUSTY FLOW THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE
OVERNIGHT AND THEN S TO SW ON THU. MODERATE W FLOW ALOFT WILL
BECOME LIGHT NW TONIGHT AND THEN MODERATE SW THU.
AFTER 18Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ035>038-
046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...TRM/JEM/TAX
NEAR TERM...TRM
SHORT TERM...TAX
LONG TERM...JEM
AVIATION...TRMHazardous weather outlook, May 12, 3:57 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 357 PM EDT WED MAY 12 2010 WVZ035>038-046-047-132000- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 357 PM EDT WED MAY 12 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN WEST VIRGINIA THURSDAY...MAINLY FOR THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 039-040-132000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-UPSHUR-BARBOUR- 357 PM EDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL FROM ISOLATED THUNDERSTORMS MAY CAUSE MINOR WATER PROBLEMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN WEST VIRGINIA....SOUTHEAST OHIO AND NORTHEAST KENTUCKY THURSDAY... MAINLY FOR THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-025-033-034-132000- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING- 357 PM EDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL FROM ISOLATED THUNDERSTORMS MAY CAUSE MINOR WATER PROBLEMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 12, 1:57 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 4 S CARTER 38.37N 83.12W
05/12/2010 E1.46 INCH CARTER KY MESONET
1.46 INCHES OF RAIN IN 3 HOURS WAS REPORTED AT WOLF
IFLOWS SITE.
&&
JHOVISLocal storm report, May 12, 2:08 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
208 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL DANIELS 37.72N 81.14W
05/12/2010 U0.25 INCH RALEIGH WV PUBLIC
&&
NNNNSpecial weather statement, May 12, 2:12 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 212 PM EDT WED MAY 12 2010 KYZ105-WVZ005-121845- LAWRENCE KY-WAYNE WV- 212 PM EDT WED MAY 12 2010 ...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND WAYNE COUNTIES... AT 204 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF GRAYSON LAKE STATE PARK...MOVING EAST AT 45 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 225 PM... LOUISA AROUND 230 PM...GLENHAYES AROUND 235 PM...GENOA AROUND 240 PM AND KIAHSVILLE AROUND 245 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, May 12, 3:01 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HEAVY RAIN 9 WNW MARLINTON 38.27N 80.24W
05/12/2010 M0.80 INCH POCAHONTAS WV MESONET
0.80 INCHES IN LAST 30 MINUTES AT BLACK MOUNTAIN IFLOWS
SITE. IN ADDITION...2.32 INCHES OF RAIN FELL IN PAST 3
HOURS.
&&
JHOVISLocal storm report, May 12, 4:04 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
404 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST OAK HILL 37.98N 81.15W
05/12/2010 E40.00 MPH FAYETTE WV BROADCAST MEDIA
ESTIMATED 40 MPH WINDS. BRIEF POWER OUTAGE.
&&
ARBSpecial weather statement, May 12, 6:42 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 642 PM EDT WED MAY 12 2010 WVZ008-014>016-027-122330- CLAY WV-JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV- 642 PM EDT WED MAY 12 2010 ...A LINE OF STRONG THUNDERSTORMS...WITH HEAVY RAIN WILL AFFECT JACKSON...NORTHERN KANAWHA...PUTNAM...SOUTHERN ROANE AND WESTERN CLAY COUNTIES... AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS...WITH HEAVY RAIN WAS LOCATED 4 MILES WEST OF WINFIELD...MOVING EAST AT 45 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL AS DIFFERENT STORMS MOVE OVER THE SAME AREA...TO PRODUCE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:32 AM EDT | Flash Flood Watch | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 10 more | 13 hr |
| May 12, 12:00 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 3 hr |
| May 12, 1:23 PM EDT | Flash Flood Warning | RLX | Pocahontas, Randolph, Webster | 4 hr |
| May 12, 7:33 PM EDT | Flash Flood Warning | RLX | Boone, Kanawha | 117 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.